Hamiltonian boundary value problems, conformal symplectic symmetries, and conjugate loci

R.I. McLachlan, C. Offen, New Zealand Journal of Mathematics 48 (2018) 83–99.

Download
OA 3.13 MB
Journal Article | English
Author
;
Abstract
In this paper we continue our study of bifurcations of solutions of boundary-value problems for symplectic maps arising as Hamiltonian diffeomorphisms. These have been shown to be connected to catastrophe theory via generating functions and ordinary and reversal phase space symmetries have been considered. Here we present a convenient, coordinate free framework to analyse separated Lagrangian boundary value problems which include classical Dirichlet, Neumann and Robin boundary value problems. The framework is then used to prove the existence of obstructions arising from conformal symplectic symmetries on the bifurcation behaviour of solutions to Hamiltonian boundary value problems. Under non-degeneracy conditions, a group action by conformal symplectic symmetries has the effect that the flow map cannot degenerate in a direction which is tangential to the action. This imposes restrictions on which singularities can occur in boundary value problems. Our results generalise classical results about conjugate loci on Riemannian manifolds to a large class of Hamiltonian boundary value problems with, for example, scaling symmetries.
Publishing Year
Journal Title
New Zealand Journal of Mathematics
Volume
48
Page
83-99
LibreCat-ID

Cite this

McLachlan RI, Offen C. Hamiltonian boundary value problems, conformal symplectic symmetries, and conjugate loci. New Zealand Journal of Mathematics. 2018;48:83-99.
McLachlan, R. I., & Offen, C. (2018). Hamiltonian boundary value problems, conformal symplectic symmetries, and conjugate loci. New Zealand Journal of Mathematics, 48, 83–99.
@article{McLachlan_Offen_2018, title={Hamiltonian boundary value problems, conformal symplectic symmetries, and conjugate loci}, volume={48}, journal={New Zealand Journal of Mathematics}, author={McLachlan, Robert I and Offen, Christian}, year={2018}, pages={83–99} }
McLachlan, Robert I, and Christian Offen. “Hamiltonian Boundary Value Problems, Conformal Symplectic Symmetries, and Conjugate Loci.” New Zealand Journal of Mathematics 48 (2018): 83–99.
R. I. McLachlan and C. Offen, “Hamiltonian boundary value problems, conformal symplectic symmetries, and conjugate loci,” New Zealand Journal of Mathematics, vol. 48, pp. 83–99, 2018.
McLachlan, Robert I., and Christian Offen. “Hamiltonian Boundary Value Problems, Conformal Symplectic Symmetries, and Conjugate Loci.” New Zealand Journal of Mathematics, vol. 48, 2018, pp. 83–99.
Main File(s)
File Title
Hamiltonian Boundary Value Problems, Conformal Symplectic Symmetries, and Conjugate Loci
Access Level
OA Open Access
Last Uploaded
2020-10-07T14:04:01Z


Link(s) to Main File(s)
Access Level
Restricted Closed Access

Export

Marked Publications

Open Data LibreCat

Search this title in

Google Scholar